Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A geometric variant of Badé's theorem on dominating measures


Author: Mahlon M. Day
Journal: Proc. Amer. Math. Soc. 81 (1981), 554-556
MSC: Primary 46B20; Secondary 47D30
DOI: https://doi.org/10.1090/S0002-9939-1981-0601728-9
MathSciNet review: 601728
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal{B}$ be a bounded Boolean algebra of projections in a superreflexive Banach space $ B$. Then for each $ b$ in $ B$ there is a $ \beta = \varphi (b)$ in $ {B^*}$ such that $ \varphi $ is norm-norm uniformly bicontinuous and $ \beta (Pb) = 0$ if and only if $ Pb = 0$.


References [Enhancements On Off] (What's this?)

  • [E] Asplund (1967), Averaged norms, Israel J. Math. 5, 227-233. MR 0222610 (36:5660)
  • [W] Bade (1955), On Boolean algebras of projections and algebras of operators, Trans. Amer. Math. Soc. 80, 345-360. MR 0073954 (17:513d)
  • [D] F. Cudia (1964), The geometry of Banach spaces: Smoothness, Trans. Amer. Math. Soc. 110, 284-314. MR 0163143 (29:446)
  • [M] M. Day (1958, revised 1973), Normed linear spaces, Springer-Verlag, Berlin, Heidelberg and New York. MR 0094675 (20:1187)
  • 1. -(1957), Amenable semigroups, Illinois J. Math. 1, 509-544. MR 0092128 (19:1067c)
  • 2. -(1976), "Invariant renorming" in Fixed point theory and its applications, (S. Swaminathan, Ed.), Academic Press, New York, San Francisco and London. MR 0423131 (54:11112)
  • [J] Dixmier (1950), Les moyennes invariantes dans les semigroupes et leurs applications, Acta Sci. Math. (Szeged) 12, 213-227. MR 0037470 (12:267a)
  • [P] Enflo (1972), Banach spaces which can be given an equivalent uniformly convex norm, Israel J. Math. 13, 281-288. MR 0336297 (49:1073)
  • [J] von Neumann (1929), Zur allgemeine Theorie des Masses, Fund. Math. 13, 73-116.
  • [B] Sz. Nagy (1947), On uniformly bounded linear transformations in Hilbert space, Acta Univ. Szegediensis Sect. Sci. Math. 11, 152-157. MR 0022309 (9:191b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B20, 47D30

Retrieve articles in all journals with MSC: 46B20, 47D30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0601728-9
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society